Carcinoma In situ arising in the Oral Lichenoid Lesion-An Unusual Case ReportEkarat Phattarataratip1, Kittipong Dhanuthai1 and Kobkan Thongprasom2*
- *Corresponding Author:
- Kobkan Thongprasom
Oral Medicine Department, Faculty of Dentistry
Chulalongkorn University, Bangkok, Thailand
E-mail: [email protected]
Received Date: June 09, 2016; Accepted Date: July 19, 2016; Published Date: July 25, 2016
Citation: Phattarataratip E, Dhanuthai K, Thongprasom K (2016) Carcinoma In situ arising in the Oral Lichenoid Lesion-An Unusual Case Report. J Med Surg Pathol 1:133. doi: 10.4172/jmsp.1000133
Copyright: © 2016 Phattarataratip E, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Drug-induced lichenoid reaction is quite common in the oral cavity. Patients with oral lichenoid lesions (OLL) may increase risk of developing epithelial dysplasia and squamous cell carcinoma. Although this subject remains controversial, several studies suggested that the overall rate of malignant transformation of OLL was greater than that of general population or patients with oral lichen planus (OLP). In the present article, we report a 66-year-old female Thai patient with OLL associated with many medications including simvastatin. She also had a history of hypertension, osteoarthritis and hepatitis B virus infection. Her physician treated her with amlodipine, etoricoxib, glucosamine and chondroitin sulfate for more than 20 years. Simvastatin had been prescribed for the treatment of dyslipidemia for 2 years. Notably, the patient reported that oral symptoms and lesions arose after taking this medication. This patient later developed epithelial dysplasia and carcinoma in situ within areas of OLL approximately 7 and 8 years, respectively after its initial presentation. This case report will be useful for clinicians to become aware of the possible adverse outcome of long-standing drug-induced OLL.